Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 13, 2013, 2:41 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 13, 2013, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2013, 2:41 AM MDT (08:41 UTC)
- In effect from
- Apr 13, 2013, 12:00 PM MDT
- Expired
- Apr 13, 2013, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407 WWUS75 KRIW 130841 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 241 AM MDT SAT APR 13 2013 ...STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING THIS AFTERNOON... .A VIGOROUS FAST MOVING PACIFIC STORM AND ASSOCIATED COLD FRONT WILL BRING HIGH WINDS TO PORTIONS OF CENTRAL WYOMING THIS AFTERNOON. WINDS SHOULD BEGIN TO DECREASE THIS EVENING. WYZ019-020-132200- /O.NEW.KRIW.HW.W.0006.130413T1800Z-130414T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 241 AM MDT SAT APR 13 2013 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * SUMMARY AND TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THIS MORNING AND BECOME STRONG THIS AFTERNOON BEFORE DECREASING IN THE EVENING. * WIND...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...DANGEROUS CROSS WINDS MAY OCCUR ON AREA HIGHWAYS. THESE WINDS COULD ALSO CAUSE DAMAGE TO UNSECURED OBJECTS LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
2 follow-up statements
090 WWUS75 KRIW 132005 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 205 PM MDT SAT APR 13 2013 ...STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING THIS AFTERNOON... .A VIGOROUS FAST MOVING PACIFIC STORM AND ASSOCIATED COLD FRONT WILL BRING HIGH WINDS TO PORTIONS OF CENTRAL WYOMING THIS AFTERNOON. WINDS SHOULD BEGIN TO DECREASE THIS EVENING. WYZ019-020-140100- /O.CON.KRIW.HW.W.0006.000000T0000Z-130414T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 205 PM MDT SAT APR 13 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * SUMMARY AND TIMING...WEST TO SOUTHWEST WINDS WILL BE STRONG THIS AFTERNOON BEFORE DECREASING IN THE EVENING. * WIND...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...DANGEROUS CROSS WINDS MAY OCCUR ON AREA HIGHWAYS. THESE WINDS COULD ALSO CAUSE DAMAGE TO UNSECURED OBJECTS LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
770 WWUS75 KRIW 140113 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 713 PM MDT SAT APR 13 2013 WYZ019-020-140215- /O.EXP.KRIW.HW.W.0006.000000T0000Z-130414T0100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 713 PM MDT SAT APR 13 2013 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED ACROSS THE AREA THIS EVENING. MOST WINDS WERE BETWEEN 10 AND 20 MPH AT 7 PM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 12, 11:35 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 12, 11:35 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1135 PM MDT FRI APR 12 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY A QUICK MOVING OPEN PACIFIC SHORTWAVE TROUGH NOW PUSHING THROUGH THE PACIFIC NORTHWEST WILL COME THROUGH THE CWA SATURDAY AND WILL DELIVER MORE SNOW TO THE AREA. A WINTER WEATHER ADVISORY HAS BEEN ISSUED TO HIGHLIGHT SIX TO TWELVE INCHES TO THE WESTERN WYOMING MOUNTAINS ABOVE 8500 FEET SATURDAY. ALL THE INGREDIENTS COME TOGETHER TO SUPPORT THIS SNOW EVENT STARTING WITH ISENTROPIC LIFT IN THE MORNING...THEN Q VECTOR FORCING...LEFT FRONT QUAD DYNAMICS AND WEAK INSTABILITY. THIS WEATHER FEATURE WILL PACK SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH ALONG THE SOUTHERN WIND CORRIDOR AS WELL AS OVER THE HIGHER ELEVATIONS. THE GRADIENT IS NOT TIGHT ENOUGH FOR A HIGH WIND EVENT AND IS BEING HANDLED WITH A SPECIAL WEATHER STATEMENT. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY SATURDAY EVENING BEGINS WITH STRONG WESTERLY FLOW ALOFT WITH MID/UPPER LEVEL TROUGH QUICKLY APPROACHING WYOMING. THERE ARE SOME DIFFERENCES AS TO WHERE THIS LOW WILL BE CENTERED OVER MONTANA...AND WHERE IT WILL MOVE SATURDAY NIGHT INTO SUNDAY. NAM COULD ACTUALLY BE THE ODD MODEL OUT...AS OTHER MEDIUM RANGE MODELS NOW SHOWING MID LEVEL LOW DIGGING INTO FAR NORTHEAST WYOMING SUNDAY MORNING. IF THIS HAPPENS...WINTRY WEATHER WILL BE QUITE ACTIVE OVER THE BIGHORN MOUNTAINS AND MOST OF JOHNSON COUNTY ON SUNDAY. ANOTHER ELEMENT TO WATCH WILL BE SURFACE WINDS BOTH SATURDAY EVENING...THEN AGAIN ON SUNDAY. AGAIN...THE FOCUS ON SUNDAY WILL BE THE BIGHORN MOUNTAINS...JOHNSON AND POSSIBLY NATRONA COUNTIES WITH VERY STRONG NORTH TO NORTHWEST WINDS BEHIND THE COLD FRONT. REGARDLESS...WILL WATCH TIMING OF THIS SYSTEM. ALTHOUGH FRONT LOOKS TO BE THROUGH MOST OF THE FORECAST AREA BY SUNDAY AFTERNOON...MODELS INDICATE DRYING OVER CENTRAL AND SOUTHERN WYOMING. THERE ACTUALLY LOOKS TO BE LITTLE OR NO LIFT OVER THESE AREAS SUNDAY AFTERNOON AND EVENING...SO BELIEVE POPS SHOULD BE KEPT LOW...ESPECIALLY ACROSS THE LOWER ELEVATIONS. NEXT TROUGH THEN BEGINS TO TAKE BETTER SHAPE ON MONDAY JUST WEST OF WYOMING. INCREASING MOISTURE AND LIFT LOOKS PROMISING LATER MONDAY TO KEEP THE WEATHER COLD AND UNSETTLED. STILL A LITTLE TO EARLY TO TELL...BUT WILL TREND MORE TO SNOW FOR MOST OF CENTRAL AND SOUTHERN WYOMING BY MONDAY AFTERNOON. NORTH TO EASTERLY FLOW WILL SET UP OVER MUCH OF THE STATE BY MONDAY EVENING...WITH FAIRLY STRONG EASTERLY FLOW DEVELOPING OVER SOUTHERN WYOMING ON TUESDAY. GFS AND ECMWF UPPER LEVEL LOW PLACEMENT IS FAIRLY SIMILAR BY TUESDAY OVER THE GREAT BASIN. AS WITH PREVIOUS STORMS...THE GFS IS KEEPING THE MAIN AREA OF FORCING AND RESULTANT PRECIPITATION TO THE SOUTH OVER COLORADO...WHILE THE ECMWF TRENDS FARTHER NORTH INTO CENTRAL AND SOUTHERN WYOMING. THIS PLACEMENT WILL MAKE A BIG DIFFERENCE ON HOW MUCH PRECIPITATION THE FORECAST AREA GETS WITH THIS STORM SYSTEM. AS THIS SYSTEM EXISTS THE AREA TO THE SOUTHEAST...GFS IS MORE PROGRESSIVE WITH DIMINISHING THE PRECIPITATION. HOWEVER...THE MOIST NORTHWESTERLY FLOW BEHIND THE TROUGH WILL BRING LIGHT SNOW SHOWERS BACK TO THE NORTHWEST MOUNTAINS BY WEDNESDAY NIGHT. GFS IS MORE VIGOROUS WITH A SOUTH CENTRAL CANADA SYSTEM FOR THURSDAY NIGHT INTO FRIDAY WHICH MAY IMPACT WYOMING. OVERALL THE ECMWF SEEMS TO BE STRUGGLING WITH THIS PATTERN AND MAINTAINING CONSISTENCY. TRENDING TOWARD THE GFS FOR FORECAST GUIDANCE WITH A TREND TOWARD CONSENSUS AS WELL. TEMPERATURES MAY BE A BIT LOW AT TIMES DEPENDING ON CLOUD COVER AND SOLAR INSOLATION. && .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCPR/KCOD/KLND/KRIW/KWRL ROUTES. VERY WINDY CONDITIONS WILL OCCUR OVER MUCH OF THE REGION SATURDAY...ESPECIALLY FROM SOUTH PASS TO KCPR. LOW LEVEL WIND SHEAR WILL BE POSSIBLE IN THE FOOTHILLS ON THE LEE SIDE OF THE MOUNTAIN RANGES...ESPECIALLY AFFECTING KLND SATURDAY MORNING. STRONG DOWNSLOPING CONDITIONS WILL RESULT IN LITTLE PRECIPITATION AND VFR CONDITIONS EAST OF THE DIVIDE THROUGH EARLY SATURDAY AFTERNOON. HOWEVER...MOUNTAIN PASSES ALONG THE DIVIDE WILL HAVE IFR/LIFR CONDITIONS IN SNOW AND LOW CEILINGS...WITH MODERATE TO SEVERE TURBULENCE. A COLD FRONT WILL PUSH SOUTH INTO NORTHERN WYOMING BY AROUND 21Z...AND REACH THE DIVIDE BY AROUND 06Z SUNDAY. SOME SHOWER ACTIVITY AND LOW CLOUDS ARE POSSIBLE IN WAKE OF THE COLD FRONT...BUT WIDESPREAD IFR/MVFR CONDITIONS ARE NOT EXPECTED. WEST OF THE DIVIDE...KJAC/KRKS/KBPI/KPNA ROUTES. SNOW WILL BEGIN TO BREAK OUT ACROSS NORTHWEST WYOMING BY 09Z...QUICKLY EXPANDING SOUTHWARD AND INCREASING INTENSIFY BETWEEN 09Z AND 15Z. WIDESPREAD MVFR/IFR CONDITIONS WILL OCCUR IN SNOW AND LOW CEILINGS...ESPECIALLY ACROSS FAR WESTERN WYOMING SATURDAY MORNING. IFR CONDITIONS ARE VERY LIKELY TO DEVELOP AT KJAC BY 12Z-14Z...AND LAST THROUGH AT LEAST 18Z. KJAC AIRFIELD MINIMUMS ARE POSSIBLE AT TIMES...DUE TO LOW VISIBILITY IN SNOW...MAINLY IN THE MORNING. IMPROVING CONDITIONS ARE EXPECTED AFTER 20Z...BUT SNOW SHOWER ACTIVITY WILL REMAIN POSSIBLE THROUGH ABOUT 03Z. ALTHOUGH THERE COULD BE SOME RAIN MIXED IN WITH SNOW...OR ALL RAIN AT TIMES BELOW 6500 FEET...WILL KEEP KJAC ALL SNOW FOR NOW. KBPI AND KPNA WILL HAVE PERIODS OF MVFR/IFR CONDITIONS IN SNOW MAINLY BETWEEN 16Z AND 22Z...BUT IMPACT WILL BE LESS THAN WHAT OCCURS AT KJAC. ACROSS SWEETWATER COUNTY THE MAIN IMPACT WILL BE WINDY WESTERLY WINDS...BUT THERE COULD BE SOME RAIN/SNOW SHOWERS AFFECTING KRKS BETWEEN 21Z AND 03Z. MOUNTAINS WILL BE OBSCURED TODAY WITH LIFR CONDITIONS ACROSS MOUNTAIN PASSES...AND PROBABLY MODERATE TO SEVERE TURBULENCE. PLEASE SEE THE AVIATION WEATHER CENTER FOR THE LATEST INFORMATION ON ICING AND TURBULENCE FORECASTS. && .FIRE WEATHER... A QUICK MOVING SNOW STORM WILL DELIVER SNOWFALL TO THE WESTERN WYOMING MOUNTAINS ABOVE 8500 FEET SATURDAY. COLDER AIR WILL FILTER INTO THE AREA BEHIND THIS WEATHER SYSTEM. CENTRAL AND SOUTHERN WYOMING WILL HAVE THE POTENTIAL FOR WIDESPREAD SNOWFALL MONDAY THROUGH TUESDAY. STRONG SOUTHWEST WINDS ARE EXPECTED FROM SOUTHERN LINCOLN COUNTY THROUGH SWEETWATER COUNTY TO CASPER SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 9 AM TO 6 PM MDT SATURDAY WYZ014-024. WINTER WEATHER ADVISORY FROM 5 AM TO 6 PM MDT SATURDAY WYZ001-012. && SHORT TERM...LIPSON LONG TERM...KPL/MCDONALD AVIATION...WM FIRE WEATHER...LIPSON
Hazardous weather outlook, Apr 12, 4:41 PM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 441 PM MDT FRI APR 12 2013 WYZ001>020-022>030-131100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 441 PM MDT FRI APR 12 2013 ...WINTER WEATHER ADVISORY SATURDAY FOR MUCH OF THE WESTERN MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT SNOW WILL BEGIN TO BREAK OUT ACROSS THE FAR NORTHWEST AFTER MIDNIGHT...AND INCREASE IN COVERAGE AND INTENSITY TOWARDS DAYBREAK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...SIGNIFICANT SNOW AND BLOWING SNOW EXPECTED IN THE WESTERN MOUNTAINS. PLEASE SEE THE WINTER WEATHER STATEMENT FOR MORE DETAILS. STRONG WINDS ARE POSSIBLE ACROSS CENTRAL AND SOUTHERN WYOMING AND ALONG THE CODY FOOTHILLS. MONDAY AFTERNOON THROUGH TUESDAY NIGHT...A LONG DURATION OF SNOW POSSIBLE IN UPSLOPE FAVORED AREAS EAST OF THE CONTINENTAL DIVIDE... ESPECIALLY FROM THE EAST SLOPES OF THE WIND RIVER MOUNTAINS TO THE CASPER AREA. A GUSTY NORTHEAST WIND...ALONG WITH SNOW AND BLOWING SNOW...WILL BE LIKELY ALONG THE INTERSTATE 80 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 5:18 PM MDT | Special Weather Statement | RIW | Johnson | 42 min |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.